doi: 10.3934/nhm.2022007
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Input-output $ L^2 $-well-posedness, regularity and Lyapunov stability of string equations on networks

School of Mathematics, Tianjin University, Tianjin 300354, China

* Corresponding author: Dongyi Liu

Received  August 2021 Revised  January 2022 Early access March 2022

Fund Project: This research is supported by the Natural Science Foundation of China under grant number: NSFC-61773277

We consider the general networks of elastic strings with Neumann boundary feedbacks and collocated observations in this paper. By selecting an appropriate multiplier, we show that this system is input-output $ L^2 $-well-posed. Moreover, we verify its regularity by calculating the input-output transfer function of system. In the end, by choosing an appropriate multiplier, we give a method to construct a Lyapunov functional and prove the exponential decay of tree-shaped networks with one fixed root under velocity feedbacks acted on all leaf vertices.

Citation: Dongyi Liu, Genqi Xu. Input-output $ L^2 $-well-posedness, regularity and Lyapunov stability of string equations on networks. Networks and Heterogeneous Media, doi: 10.3934/nhm.2022007
References:
[1]

K. Ammari and M. Jellouli, Remark on stabilization of tree-shaped networks of strings, Applications of Mathematics, 52 (2007), 327-343.  doi: 10.1007/s10492-007-0018-1.

[2]

K. AmmariM. Jellouli and M. Khenissi, Stabilization of generic trees of strings, Journal of Dynamical and Control Systems, 11 (2005), 177-193.  doi: 10.1007/s10883-005-4169-7.

[3]

J. A. Bondy and U. S. R. Murty, Graph Theory, Springer-Verlag, New York, 2008.

[4]

C. I. ByrnesD. S. GilliamV. I. Shubov and G. Weiss, Regular linear systems governed by a boundary controlled heat equation, Journal of Dynamical and Control Systems, 8 (2002), 341-370.  doi: 10.1023/A:1016330420910.

[5]

S. Chai and B. Guo, Well-posedness and regularity of Naghdi's shell equation under boundary control and observation, Journal of Differential Equations, 249 (2010), 3174-3214.  doi: 10.1016/j.jde.2010.09.012.

[6]

A. Cheng and K. Morris, Well-posedness of boundary control systems, SIAM Journal on Control and Optimization, 42 (2003), 1244-1265.  doi: 10.1137/S0363012902384916.

[7]

R. F. Curtain, The Salamon-Weiss class of well-posed infinite-dimensional linear systems: A survey, IMA Journal of Mathematical Control and Information, 14 (1997), 207-223.  doi: 10.1093/imamci/14.2.207.

[8]

R. Dáger and E. Zuazua, Wave Propagation, Observation and Control in 1–d Flexible Multistructures, Springer Verlag, Berlin Heidelberg, 2006. doi: 10.1007/3-540-37726-3.

[9]

R. Diestel, Graph Theory, 3$^{nd}$ edition, Springer-Verlag, Heidelberg, New York, 2005.

[10]

B. Guo and Z. Shao, Regularity of an Euler-Bernoulli equation with Neumann control and collocated observation, Journal of Dynamical and Control Systems, 12 (2006), 405-418.  doi: 10.1007/s10450-006-0006-x.

[11]

B. Guo and Z. Zhang, Well-posedness of systems of linear elasticity with dirichlet boundary control and observation, SIAM Journal on Control and Optimization, 48 (2009), 2139-2167.  doi: 10.1137/070705593.

[12]

M. Kramar FijavžD. Mugnolo and E. Sikolya, Variational and semigroup methods for waves and diffusion in networks, Applied Mathematics and Optimization, 55 (2007), 219-240.  doi: 10.1007/s00245-006-0887-9.

[13]

J. Lagnese, G. Leugering and E. J. P. G. Schmidt, Modeling, Analysis and Control of Dynamic Elastic Multi-link Structures, Systems and Control: Foundations and Applications, Birkhäuser, Inc., Boston, MA, 1994. doi: 10.1007/978-1-4612-0273-8.

[14]

I. Lasiecka and R. Triggiani, $L_2(\Sigma)$-Regularity of the boundary to boundary operator $B^*L$ for hyperbolic and Petrowski PDEs, Abstract and Applied Analysis, 19 (2003), 1061-1139.  doi: 10.1155/S1085337503305032.

[15]

D. Liu and G. Xu, Riesz basis and stability properties for the feedback controlled networks of 1-D wave equations, WSEAS Transactions on Mathematics, 11 (2012), 434-455. 

[16]

D. LiuL. ZhangG. Xu and Z. Han, Stabilization of one-dimensional wave equations coupled with an ODE system on general tree-shaped networks, IMA Journal of Mathematical Control and Information, 32 (2015), 557-589.  doi: 10.1093/imamci/dnu008.

[17]

R. Mennicken and M. Moller, Non-self-adjoint Boundary Eigenvalue Problem, North-Holland mathematics studies 192, Elsevier, 2003.

[18]

K. A. Morris, The well-posedness of accelerometer control systems,, in Analysis and Optimization of Systems: State and Frequency Domain Approaches for Infinite-Dimensional Systems (eds. R. F. Curtain, A. Bensoussan and J. L. Lions), Springer, Berlin, Heidelberg, 185 (1993), 378–387. doi: 10.1007/BFb0115037.

[19]

M. A. Naimark, Linear Differential Operators (Part 1), Frederick Ungar, New York, 1967.

[20]

D. Salamon, Infinite dimensional linear systems with unbounded control and observation: A functional analytic approach, Transactions of the American Mathematical Society, 300 (1987), 383-431.  doi: 10.2307/2000351.

[21]

D. Salamon, Realization theory in Hilbert space, Mathematical Systems Theory, 21 (1989), 147-164.  doi: 10.1007/BF02088011.

[22]

Y. ShangD. Liu and G. Xu, Super-stability and the spectrum of one-dimensional wave equations on general feedback controlled networks, IMA Journal of Mathematical Control and Information, 31 (2014), 73-99.  doi: 10.1093/imamci/dnt003.

[23] O. J. Staffans, Well-Posed Linear Systems, Cambridge University Press, UK, 2005.  doi: 10.1017/CBO9780511543197.
[24]

J. Valein and E. Zuazua, Stabilization of the wave equation on 1-d networks, SIAM Journal on Control and Optimization, 48 (2009), 2771-2797.  doi: 10.1137/080733590.

[25]

J. von Below, A characteristic equation associated to an eigenvalue problem on $c^2$-networks, Linear Algebra and Its Applications, 71 (1985), 309-325.  doi: 10.1016/0024-3795(85)90258-7.

[26]

G. Weiss, Transfer functions of regular linear systems. Part Ⅰ: Characterizations of regularity, Transactions of the American Mathematical Society, 342 (1994), 827-854.  doi: 10.2307/2154655.

[27]

Y. Xie and G. Xu, The exponential decay rate of generic tree of 1-d wave equations with boundary feedback controls, Networks and Heterogeneous Media, 11 (2016), 527-543.  doi: 10.3934/nhm.2016008.

[28]

G. XuD. Liu and Y. Liu, Abstract second order hyperbolic system and applications to controlled networks of strings, SIAM Journal on Control and Optimization, 47 (2008), 1762-1784.  doi: 10.1137/060649367.

[29]

Y. ZhangZ. Han and G. Xu, Stability and spectral properties of general tree-shaped wave networks with variable coefficients, Acta Applicandae Mathematicae, 164 (2019), 219-249.  doi: 10.1007/s10440-018-00236-y.

[30]

H. ZwartY. Le GorrecB. Maschke and J. Villegas, Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain, ESAIM: Control, Optimisation and Calculus of Variations, 16 (2010), 1077-1093.  doi: 10.1051/cocv/2009036.

show all references

References:
[1]

K. Ammari and M. Jellouli, Remark on stabilization of tree-shaped networks of strings, Applications of Mathematics, 52 (2007), 327-343.  doi: 10.1007/s10492-007-0018-1.

[2]

K. AmmariM. Jellouli and M. Khenissi, Stabilization of generic trees of strings, Journal of Dynamical and Control Systems, 11 (2005), 177-193.  doi: 10.1007/s10883-005-4169-7.

[3]

J. A. Bondy and U. S. R. Murty, Graph Theory, Springer-Verlag, New York, 2008.

[4]

C. I. ByrnesD. S. GilliamV. I. Shubov and G. Weiss, Regular linear systems governed by a boundary controlled heat equation, Journal of Dynamical and Control Systems, 8 (2002), 341-370.  doi: 10.1023/A:1016330420910.

[5]

S. Chai and B. Guo, Well-posedness and regularity of Naghdi's shell equation under boundary control and observation, Journal of Differential Equations, 249 (2010), 3174-3214.  doi: 10.1016/j.jde.2010.09.012.

[6]

A. Cheng and K. Morris, Well-posedness of boundary control systems, SIAM Journal on Control and Optimization, 42 (2003), 1244-1265.  doi: 10.1137/S0363012902384916.

[7]

R. F. Curtain, The Salamon-Weiss class of well-posed infinite-dimensional linear systems: A survey, IMA Journal of Mathematical Control and Information, 14 (1997), 207-223.  doi: 10.1093/imamci/14.2.207.

[8]

R. Dáger and E. Zuazua, Wave Propagation, Observation and Control in 1–d Flexible Multistructures, Springer Verlag, Berlin Heidelberg, 2006. doi: 10.1007/3-540-37726-3.

[9]

R. Diestel, Graph Theory, 3$^{nd}$ edition, Springer-Verlag, Heidelberg, New York, 2005.

[10]

B. Guo and Z. Shao, Regularity of an Euler-Bernoulli equation with Neumann control and collocated observation, Journal of Dynamical and Control Systems, 12 (2006), 405-418.  doi: 10.1007/s10450-006-0006-x.

[11]

B. Guo and Z. Zhang, Well-posedness of systems of linear elasticity with dirichlet boundary control and observation, SIAM Journal on Control and Optimization, 48 (2009), 2139-2167.  doi: 10.1137/070705593.

[12]

M. Kramar FijavžD. Mugnolo and E. Sikolya, Variational and semigroup methods for waves and diffusion in networks, Applied Mathematics and Optimization, 55 (2007), 219-240.  doi: 10.1007/s00245-006-0887-9.

[13]

J. Lagnese, G. Leugering and E. J. P. G. Schmidt, Modeling, Analysis and Control of Dynamic Elastic Multi-link Structures, Systems and Control: Foundations and Applications, Birkhäuser, Inc., Boston, MA, 1994. doi: 10.1007/978-1-4612-0273-8.

[14]

I. Lasiecka and R. Triggiani, $L_2(\Sigma)$-Regularity of the boundary to boundary operator $B^*L$ for hyperbolic and Petrowski PDEs, Abstract and Applied Analysis, 19 (2003), 1061-1139.  doi: 10.1155/S1085337503305032.

[15]

D. Liu and G. Xu, Riesz basis and stability properties for the feedback controlled networks of 1-D wave equations, WSEAS Transactions on Mathematics, 11 (2012), 434-455. 

[16]

D. LiuL. ZhangG. Xu and Z. Han, Stabilization of one-dimensional wave equations coupled with an ODE system on general tree-shaped networks, IMA Journal of Mathematical Control and Information, 32 (2015), 557-589.  doi: 10.1093/imamci/dnu008.

[17]

R. Mennicken and M. Moller, Non-self-adjoint Boundary Eigenvalue Problem, North-Holland mathematics studies 192, Elsevier, 2003.

[18]

K. A. Morris, The well-posedness of accelerometer control systems,, in Analysis and Optimization of Systems: State and Frequency Domain Approaches for Infinite-Dimensional Systems (eds. R. F. Curtain, A. Bensoussan and J. L. Lions), Springer, Berlin, Heidelberg, 185 (1993), 378–387. doi: 10.1007/BFb0115037.

[19]

M. A. Naimark, Linear Differential Operators (Part 1), Frederick Ungar, New York, 1967.

[20]

D. Salamon, Infinite dimensional linear systems with unbounded control and observation: A functional analytic approach, Transactions of the American Mathematical Society, 300 (1987), 383-431.  doi: 10.2307/2000351.

[21]

D. Salamon, Realization theory in Hilbert space, Mathematical Systems Theory, 21 (1989), 147-164.  doi: 10.1007/BF02088011.

[22]

Y. ShangD. Liu and G. Xu, Super-stability and the spectrum of one-dimensional wave equations on general feedback controlled networks, IMA Journal of Mathematical Control and Information, 31 (2014), 73-99.  doi: 10.1093/imamci/dnt003.

[23] O. J. Staffans, Well-Posed Linear Systems, Cambridge University Press, UK, 2005.  doi: 10.1017/CBO9780511543197.
[24]

J. Valein and E. Zuazua, Stabilization of the wave equation on 1-d networks, SIAM Journal on Control and Optimization, 48 (2009), 2771-2797.  doi: 10.1137/080733590.

[25]

J. von Below, A characteristic equation associated to an eigenvalue problem on $c^2$-networks, Linear Algebra and Its Applications, 71 (1985), 309-325.  doi: 10.1016/0024-3795(85)90258-7.

[26]

G. Weiss, Transfer functions of regular linear systems. Part Ⅰ: Characterizations of regularity, Transactions of the American Mathematical Society, 342 (1994), 827-854.  doi: 10.2307/2154655.

[27]

Y. Xie and G. Xu, The exponential decay rate of generic tree of 1-d wave equations with boundary feedback controls, Networks and Heterogeneous Media, 11 (2016), 527-543.  doi: 10.3934/nhm.2016008.

[28]

G. XuD. Liu and Y. Liu, Abstract second order hyperbolic system and applications to controlled networks of strings, SIAM Journal on Control and Optimization, 47 (2008), 1762-1784.  doi: 10.1137/060649367.

[29]

Y. ZhangZ. Han and G. Xu, Stability and spectral properties of general tree-shaped wave networks with variable coefficients, Acta Applicandae Mathematicae, 164 (2019), 219-249.  doi: 10.1007/s10440-018-00236-y.

[30]

H. ZwartY. Le GorrecB. Maschke and J. Villegas, Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain, ESAIM: Control, Optimisation and Calculus of Variations, 16 (2010), 1077-1093.  doi: 10.1051/cocv/2009036.

Figure 1.  Networks consisting of strings with one fixed vertex
Figure 2.  The tree-shaped network consisting of six strings with the fixed root $ p_4 $
Table 1.  Paths from the root $ p_1 $ to leaves
$ E_1(G) $ $ V_1(G) $ $ E_2(G) $ $ V_2(G) $ $ E_3(G) $ $ V_3(G) $ $ E_4(G) $ $ V_4(G) $ $ m_p $
indices $ i_1 $ $ \iota_1 $ $ i_2 $ $ \iota_2 $ $ i_3 $ $ \iota_3 $ $ i_4 $ $ \iota_4 $
$ P(p_1,p_6) $ $ e_1 $ $ p_2 $ $ e_3 $ $ p_6 $ $ * $ $ * $ $ * $ $ * $ $ 2 $
$ P(p_1,p_7) $ $ e_1 $ $ p_2 $ $ e_2 $ $ p_3 $ $ e_5 $ $ p_5 $ $ e_9 $ $ p_7 $ $ 4 $
$ P(p_1,p_8) $ $ e_1 $ $ p_2 $ $ e_2 $ $ p_3 $ $ e_5 $ $ p_5 $ $ e_8 $ $ p_8 $ $ 4 $
$ P(p_1,p_9) $ $ e_1 $ $ p_2 $ $ e_2 $ $ p_3 $ $ e_6 $ $ p_4 $ $ e_7 $ $ p_9 $ $ 4 $
$ P(p_1,p_{10}) $ $ e_1 $ $ p_2 $ $ e_2 $ $ p_3 $ $ e_4 $ $ p_{10} $ $ * $ $ * $ $ 3 $
$ E_1(G) $ $ V_1(G) $ $ E_2(G) $ $ V_2(G) $ $ E_3(G) $ $ V_3(G) $ $ E_4(G) $ $ V_4(G) $ $ m_p $
indices $ i_1 $ $ \iota_1 $ $ i_2 $ $ \iota_2 $ $ i_3 $ $ \iota_3 $ $ i_4 $ $ \iota_4 $
$ P(p_1,p_6) $ $ e_1 $ $ p_2 $ $ e_3 $ $ p_6 $ $ * $ $ * $ $ * $ $ * $ $ 2 $
$ P(p_1,p_7) $ $ e_1 $ $ p_2 $ $ e_2 $ $ p_3 $ $ e_5 $ $ p_5 $ $ e_9 $ $ p_7 $ $ 4 $
$ P(p_1,p_8) $ $ e_1 $ $ p_2 $ $ e_2 $ $ p_3 $ $ e_5 $ $ p_5 $ $ e_8 $ $ p_8 $ $ 4 $
$ P(p_1,p_9) $ $ e_1 $ $ p_2 $ $ e_2 $ $ p_3 $ $ e_6 $ $ p_4 $ $ e_7 $ $ p_9 $ $ 4 $
$ P(p_1,p_{10}) $ $ e_1 $ $ p_2 $ $ e_2 $ $ p_3 $ $ e_4 $ $ p_{10} $ $ * $ $ * $ $ 3 $
Table 2.  Paths from the root $ p_4 $ to leaves
$ E_1(G) $ $ V_1(G) $ $ E_2(G) $ $ V_2(G) $ $ m_p $
indices $ i_1 $ $ \iota_1 $ $ i_2 $ $ \iota_2 $
$ P(p_4,p_1) $ $ e_3 $ $ p_3 $ $ e_1 $ $ p_1 $ $ 2 $
$ P(p_4,p_2) $ $ e_3 $ $ p_3 $ $ e_2 $ $ p_2 $ $ 2 $
$ P(p_4,p_5) $ $ e_4 $ $ p_6 $ $ e_6 $ $ p_5 $ $ 2 $
$ P(p_4,p_7) $ $ e_4 $ $ p_6 $ $ e_5 $ $ p_7 $ $ 2 $
$ E_1(G) $ $ V_1(G) $ $ E_2(G) $ $ V_2(G) $ $ m_p $
indices $ i_1 $ $ \iota_1 $ $ i_2 $ $ \iota_2 $
$ P(p_4,p_1) $ $ e_3 $ $ p_3 $ $ e_1 $ $ p_1 $ $ 2 $
$ P(p_4,p_2) $ $ e_3 $ $ p_3 $ $ e_2 $ $ p_2 $ $ 2 $
$ P(p_4,p_5) $ $ e_4 $ $ p_6 $ $ e_6 $ $ p_5 $ $ 2 $
$ P(p_4,p_7) $ $ e_4 $ $ p_6 $ $ e_5 $ $ p_7 $ $ 2 $
[1]

Jochen Schmid. Well-posedness and stability of non-autonomous semilinear input-output systems. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022017

[2]

Alexei Pokrovskii, Dmitrii Rachinskii. Effect of positive feedback on Devil's staircase input-output relationship. Discrete and Continuous Dynamical Systems - S, 2013, 6 (4) : 1095-1112. doi: 10.3934/dcdss.2013.6.1095

[3]

Lin Shen, Shu Wang, Yongxin Wang. The well-posedness and regularity of a rotating blades equation. Electronic Research Archive, 2020, 28 (2) : 691-719. doi: 10.3934/era.2020036

[4]

Stefan Meyer, Mathias Wilke. Global well-posedness and exponential stability for Kuznetsov's equation in $L_p$-spaces. Evolution Equations and Control Theory, 2013, 2 (2) : 365-378. doi: 10.3934/eect.2013.2.365

[5]

Baoyan Sun, Kung-Chien Wu. Global well-posedness and exponential stability for the fermion equation in weighted Sobolev spaces. Discrete and Continuous Dynamical Systems - B, 2022, 27 (5) : 2537-2562. doi: 10.3934/dcdsb.2021147

[6]

Xiu-Fang Liu, Gen-Qi Xu. Exponential stabilization of Timoshenko beam with input and output delays. Mathematical Control and Related Fields, 2016, 6 (2) : 271-292. doi: 10.3934/mcrf.2016004

[7]

Andrey Olypher, Jean Vaillant. On the properties of input-to-output transformations in neuronal networks. Mathematical Biosciences & Engineering, 2016, 13 (3) : 579-596. doi: 10.3934/mbe.2016009

[8]

Bogdan Sasu, A. L. Sasu. Input-output conditions for the asymptotic behavior of linear skew-product flows and applications. Communications on Pure and Applied Analysis, 2006, 5 (3) : 551-569. doi: 10.3934/cpaa.2006.5.551

[9]

Markus Musch, Ulrik Skre Fjordholm, Nils Henrik Risebro. Well-posedness theory for nonlinear scalar conservation laws on networks. Networks and Heterogeneous Media, 2022, 17 (1) : 101-128. doi: 10.3934/nhm.2021025

[10]

Charlotte Rodriguez. Networks of geometrically exact beams: Well-posedness and stabilization. Mathematical Control and Related Fields, 2022, 12 (1) : 49-80. doi: 10.3934/mcrf.2021002

[11]

Takamori Kato. Global well-posedness for the Kawahara equation with low regularity. Communications on Pure and Applied Analysis, 2013, 12 (3) : 1321-1339. doi: 10.3934/cpaa.2013.12.1321

[12]

Hyungjin Huh, Bora Moon. Low regularity well-posedness for Gross-Neveu equations. Communications on Pure and Applied Analysis, 2015, 14 (5) : 1903-1913. doi: 10.3934/cpaa.2015.14.1903

[13]

Toufik Bakir, Bernard Bonnard, Jérémy Rouot. A case study of optimal input-output system with sampled-data control: Ding et al. force and fatigue muscular control model. Networks and Heterogeneous Media, 2019, 14 (1) : 79-100. doi: 10.3934/nhm.2019005

[14]

Hermen Jan Hupkes, Emmanuelle Augeraud-Véron. Well-posedness of initial value problems for functional differential and algebraic equations of mixed type. Discrete and Continuous Dynamical Systems, 2011, 30 (3) : 737-765. doi: 10.3934/dcds.2011.30.737

[15]

X. X. Huang, Xiaoqi Yang. Levitin-Polyak well-posedness in generalized variational inequality problems with functional constraints. Journal of Industrial and Management Optimization, 2007, 3 (4) : 671-684. doi: 10.3934/jimo.2007.3.671

[16]

Tarek Saanouni. Global well-posedness of some high-order semilinear wave and Schrödinger type equations with exponential nonlinearity. Communications on Pure and Applied Analysis, 2014, 13 (1) : 273-291. doi: 10.3934/cpaa.2014.13.273

[17]

Xin Zhong. Global well-posedness and exponential decay for 3D nonhomogeneous magneto-micropolar fluid equations with vacuum. Communications on Pure and Applied Analysis, 2022, 21 (2) : 493-515. doi: 10.3934/cpaa.2021185

[18]

Jacek Banasiak, Adam Błoch. Telegraph systems on networks and port-Hamiltonians. I. Boundary conditions and well-posedness. Evolution Equations and Control Theory, 2022, 11 (4) : 1331-1355. doi: 10.3934/eect.2021046

[19]

Kenji Nakanishi, Hideo Takaoka, Yoshio Tsutsumi. Local well-posedness in low regularity of the MKDV equation with periodic boundary condition. Discrete and Continuous Dynamical Systems, 2010, 28 (4) : 1635-1654. doi: 10.3934/dcds.2010.28.1635

[20]

Hiroyuki Hirayama, Mamoru Okamoto. Well-posedness and scattering for fourth order nonlinear Schrödinger type equations at the scaling critical regularity. Communications on Pure and Applied Analysis, 2016, 15 (3) : 831-851. doi: 10.3934/cpaa.2016.15.831

2021 Impact Factor: 1.41

Metrics

  • PDF downloads (141)
  • HTML views (75)
  • Cited by (0)

Other articles
by authors

[Back to Top]